| Catalog Number |
305886 |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/04/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.E1.Address information was not provided, therefore, xx was used as a place holder.
Event or Problem Description
It was reported that bd needle 23x1-1/4 eclipse smartslip leaked.The following information was provided by the initial reporter: level of harm: no apparent harm, reached patient/person, inconvenient incident details: nurse drew up 1ml (10mg) of morphine for an im injection and half (0.5mls) the dose of morphine spilled out the side of the needle (23g x 1 1/4) and ran down the patients leg.(nurse injected the pt and then this happened) who was affected? patient.
Additional Manufacturer Narrative
A device history record review was completed for provided material number: 305886 and lot number: 2101010.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.As samples were unavailable for return, twenty (20) retained needle samples of the same lot number were obtained from the manufacturing facility.The retained samples were assembled with a bd discard it 2ml syringe.No signs of defective hub connection or leakage were observed.Based on the investigation results, an exact cause related to the manufacturing process could not be determined.Engagement force is measured during the manufacturing process as part of the in-process inspections and final testing prior to release.This lot was found to be within specifications.Smartslip technology ¿ has been introduced to help ensure a secure connection is made with luer slip syringes (the most common syringe design in europe).We recommend that the user closely follow the instructions for use, which are unique in recommending that the user push firmly when attaching the needle to the syringe and to be sure that the clip is activated.The clip acts as an indicator that a suitable force has been applied to engage the needle hub.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
Event or Problem Description
Additional information: 11-september-2024: 1.Any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.No but unsure of the amount of morphine that was actually injected into the patient.Additional information: 12-september-2024: 1.Any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.Level of harm: no apparent harm - reached patient/person, inconvenient.